Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 352, NWS San Francisco Bay Area, CA

October 28, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 28, 2011, 8:47 AM PDT. It took effect at Oct 28, 2011, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 8:47 AM PDT (15:47 UTC)
In effect from
Oct 28, 2011, 3:00 PM PDT
Expired
Oct 28, 2011, 2:59 PM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WHUS76 KMTR 281547
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
847 AM PDT FRI OCT 28 2011

PZZ540-282300-
/O.NEW.KMTR.SC.Y.0352.111028T2200Z-111029T0600Z/
POINT ARENA TO POINT REYES TO 10 NM-
847 AM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR NW WINDS FROM 15 TO 25 KT OVER THE NEAR
SHORE WATERS FROM POINT ARENA TO POINT REYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
588 
WHUS76 KMTR 282159
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORIES OVER THE WEEKEND...

.PRESSURE GRADIENT WEST OF POINT ARENA WILL STRENGTHEN OVER THE
WEEKEND WITH INCREASING NW WINDS OVER THE NORTHERN
WATERS...GRADUALLY SHIFTING SOUTHWARD SATURDAY NIGHT INTO SUNDAY.
STRONG WINDS N OF POINT AREA WILL GENERATE FRESH AND STEEP SEAS BY
EARLY NEXT WEEK.

PZZ540-290415-
/O.CAN.KMTR.SC.Y.0352.111028T2200Z-111029T0600Z/
/O.NEW.KMTR.SC.Y.0353.111029T1600Z-111030T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 AM
PDT SUNDAY. 


* WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY
  SATURDAY MORNING AND CONTINUING THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-290415-
/O.NEW.KMTR.SC.Y.0353.111029T0100Z-111030T1000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
3 AM PDT SUNDAY. 


* WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT TONIGHT
  AND CONTINUING THROUGH THE WEEKEND WITH INCREASING SEAS BY EARLY
  NEXT WEEK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-290415-
/O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/
POINT REYES TO PIGEON POINT TO 10 NM-
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM
PDT SUNDAY. 


* WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY
  SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-290415-
/O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM
PDT SUNDAY. 


* WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY
  SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-290415-
/O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
259 PM PDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM
PDT SUNDAY. 

* WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY
  SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 5:04 AM PDT, 3 hours 43 minutes earlier.

Area forecast discussion, Oct 28, 5:04 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
504 AM PDT FRI OCT 28 2011

.DISCUSSION...AS OF 2:50 AM PDT FRIDAY...SATELLITE IMAGERY SHOWS
CLEAR SKIES OVER THE DISTRICT AND 24-HOUR TEMPERATURE TRENDS ARE
RUNNING A FEW DEGREES WARMER THAN YESTERDAY AT THIS TIME WITH 40S AND
50S MOST PLACES. DEW POINT TEMPERATURES ARE ALSO WARMER BY A FEW
DEGREES WITH READINGS IN THE 30S AND 40S. SURFACE PRESSURE GRADIENTS
ARE STILL OFFSHORE...BUT MUCH WEAKER THAN YESTERDAY...WMC-SFO IS DOWN
TO 6.3 MB AND ACV-SFO IS 2.2 MB. THE FORT ORD PROFILER SHOWS A VERY
SHALLOW MARINE LAYER...LESS THAN A COUPLE HUNDRED FEET. THUS...THERE
COULD BE SOME PATCHY FOG DEVELOPING NEAR THE COAST THIS MORNING...BUT
IT IS NOT EXPECTED TO BE WIDESPREAD.

WEAK HIGH PRESSURE ALOFT WILL PROVIDE CONTINUED DRY AND MILD
WEATHER TODAY AND THROUGH SATURDAY. A WEAK TROUGH PROGGED TO BRUSH
ACROSS THE PACIFIC NORTHWEST ON SUNDAY WILL CAUSE SOME COOLING FOR
OUR AREA AS WELL AS AN INCREASED ONSHORE FLOW. BY MONDAY AND
TUESDAY...OFFSHORE FLOW SETS UP AGAIN BUT ONLY BRIEFLY.

AFTER MIDWEEK...MEDIUM RANGE MODELS BRING AN UPPER TROUGH TOWARDS
THE COAST. THE LATEST RUN OF THE GFS CONTINUES TO BE MORE BULLISH
WITH THIS TROUGH THAN DOES THE ECMWF...HOWEVER...RAIN CHANCES IN THE
FORECAST BEGINNING ON THURSDAY STILL LOOK QUITE REASONABLE.

&&

.AVIATION...AS OF 5:00 AM PDT FRIDAY...HIGH PRESSURE OVER THE
GREAT BASIN WILL KEEP OFFSHORE FLOW FOR THE NEXT 30 HOURS FOR VFR
CONDITIONS.

VICINITY OF KSFO...VFR CONDITIONS THROUGH SATURDAY.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR CONDITIONS THROUGH SATURDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PT ARENA TO PT REYES 0-10 NM FROM 3 PM

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: W PI

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:59 PM PDTSmall Craft AdvisoryMTR30 hr

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.